Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 10, NWS State College, PA
NWS State College, PA issued this wind advisory at Oct 30, 2025, 12:46 PM EDT for 33 counties in Pennsylvania. It took effect at Oct 31, 2025, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2025, 12:46 PM EDT (16:46 UTC)
- In effect from
- Oct 31, 2025, 8:00 AM EDT
- Expired
- Nov 1, 2025, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 619 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
652 WWUS71 KCTP 301646 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1246 PM EDT Thu Oct 30 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-311715- /O.NEW.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Philipsburg, Bradford, State College, DuBois, Renovo, Hershey, Danville, Wellsboro, St. Marys, Laporte, Trout Run, York, Lancaster, Huntingdon, Williamsport, Lewistown, Coudersport, Sunbury, Bloomsburg, Shamokin, Berwick, Lebanon, Altoona, Mifflintown, Carlisle, Gettysburg, Mansfield, Lock Haven, Chambersburg, Lewisburg, Newport, Ridgway, Warren, Selinsgrove, Harrisburg, Pottsville, McConnellsburg, Mount Union, Emporium, Clearfield, Bedford, Johnstown, and Somerset 1246 PM EDT Thu Oct 30 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... * WHAT...West winds averaging 15 to 25 mph with occasional gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 8 AM Friday to midnight EDT Friday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Martin/Banghoff
4 follow-up statements
373 WWUS71 KCTP 310212 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1012 PM EDT Thu Oct 30 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-311230- /O.CON.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Sunbury, Mount Union, Emporium, McConnellsburg, St. Marys, Ridgway, Danville, Lancaster, DuBois, Coudersport, Lock Haven, Clearfield, Williamsport, Renovo, Bedford, Chambersburg, Wellsboro, Bradford, Berwick, Somerset, Selinsgrove, Philipsburg, Lebanon, Newport, Laporte, Hershey, Huntingdon, Shamokin, Bloomsburg, Lewistown, Mifflintown, Mansfield, Harrisburg, Trout Run, Gettysburg, Carlisle, York, Pottsville, State College, Johnstown, Lewisburg, Altoona, and Warren 1012 PM EDT Thu Oct 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 8 AM Friday to midnight EDT Friday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Beaty/Tyburski
967 WWUS71 KCTP 310946 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 546 AM EDT Fri Oct 31 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010400- /O.CON.KCTP.WI.Y.0010.251031T1200Z-251101T0400Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, Pottsville, Danville, Mount Union, Mifflintown, Johnstown, Huntingdon, York, Emporium, Lewistown, Carlisle, Somerset, Coudersport, Lock Haven, Hershey, Shamokin, Laporte, Harrisburg, Newport, Berwick, St. Marys, Wellsboro, Gettysburg, Lewisburg, Sunbury, DuBois, Bradford, Renovo, Philipsburg, State College, Bedford, Trout Run, Clearfield, McConnellsburg, Williamsport, Altoona, Selinsgrove, Lebanon, Warren, Lancaster, Ridgway, Bloomsburg, and Mansfield 546 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 mph with gusts 40 to 50 mph expected. * WHERE...central Pennsylvania. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, especially holiday decorations. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl/Colbert
566 WWUS71 KCTP 010111 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 911 PM EDT Fri Oct 31 2025 PAZ004-017>019-024>028-033>036-056-057-059-063>066-010215- /O.CAN.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/ Warren-Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry- Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Johnstown, Huntingdon, Gettysburg, Harrisburg, Somerset, Hershey, Philipsburg, Mifflintown, Clearfield, Lebanon, State College, Newport, Lancaster, Mount Union, Bedford, York, Carlisle, McConnellsburg, Chambersburg, DuBois, Altoona, Lewistown, and Warren 911 PM EDT Fri Oct 31 2025 ...WIND ADVISORY IS CANCELLED... The wind is diminishing. Gusts should stay below 40 MPH and continue to diminish through the night. $$ PAZ005-006-010>012-037-041-042-045-046-049>053-058-010400- /O.CON.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/ McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Schuylkill- Including the cities of Wellsboro, Sunbury, Emporium, Williamsport, Shamokin, Bradford, Danville, Bloomsburg, St. Marys, Mansfield, Berwick, Renovo, Selinsgrove, Coudersport, Laporte, Lewisburg, Pottsville, Ridgway, Lock Haven, and Trout Run 911 PM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, especially holiday decorations. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
927 WWUS71 KCTP 010351 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1151 PM EDT Fri Oct 31 2025 PAZ005-006-010>012-037-041-042-045-046-049>053-058-010500- /O.EXP.KCTP.WI.Y.0010.000000T0000Z-251101T0400Z/ McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Schuylkill- Including the cities of Renovo, Mansfield, Sunbury, Bradford, Lewisburg, Bloomsburg, Trout Run, Coudersport, St. Marys, Pottsville, Williamsport, Wellsboro, Ridgway, Lock Haven, Laporte, Shamokin, Emporium, Berwick, Danville, and Selinsgrove 1151 PM EDT Fri Oct 31 2025 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... Breezy conditions will continue on Saturday with max gusts below 30 mph. $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 11:44 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 30, 11:44 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service State College PA 1144 AM EDT Thu Oct 30 2025 .SYNOPSIS... * Mature storm moves through today producing moderate to heavy rain at times * Some threat for gusty wind and even an isolated tornado today * Wind gusts later tonight and Friday may exceed 40 MPH * Lake effect rain showers linger into the weekend then mainly dry for several days && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Mature mid-latitude cyclone with its elongated surface low center stretched from near KDCA west to KCKB at 15Z will gradually consolidate and strengthen as it moves NE across PA this afternoon and evening. The main focus for additional rainfall accompanying the strong serly LLJ will be over and to the east of the Susq Valley where an additional 0.25 to 1.00 inch of rain will fall. The few hour glancing blow of the near 60F dewpoints in the narrow warm sector, impacting southern York and Lancaster Counties (between 16-18Z) will support SFC-BASED CAPE of several hundred J/KG leading to some low-topped TSRA with 0-1KM AGL SRH in the 400-500 m2/s2 range. brief strong wind gusts over 50 mph from the south and even a weak/brief tornado is possible (considering the moist envir and low LCLs) to the east of the I-83 corridor. Temps could get into the 60s in the SE as the sun should break through at times, esp late in the day in the dry slot. Max Ts elsewhere will range from the U40s to U50s respectively from the Northern Mtns of the Central Ridge and Valley region with periods of drizzle falling from the stratus deck beneath the mid and upper dry slot rapidly progressing north across the SW half of the CWA. Thickening layered clouds associated with one or two vort lobes spinning around the upper low center will lift NNE from the Central Appalachians later this afternoon and evening, bringing another round of light rain/showers mainly across the favorable upslope areas of the Laurel Highlands. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... As the sfc low(s) move to the north/east and out of the CWA this evening, the wind will be turning to the west and increasing through the night. The well-aligned WNW flow will make it easy for the stronger winds just a few kft up to mix down. Widespread gusts into the 30s are expected late tonight and through the entire day Fri. Higher gusts will get into the 40s in the SW, esp on the highest terrain of the Laurels. The risk for gusts nearing 50 MPH may necessitate an advisory for later tonight and Friday there. However, collaboration with neighboring offices has yielded a consensus to wait until the dayshift to make a yes/no call on the advy. The case for an advy is just as strong as the case against posting one at this point in time. The cross-lake flow will generate plenty of lake effect rain showers through the night and Friday. The temps get marginal for some snowflakes to mix in on the highest terrain of the Laurels right around dawn Fri. But, the ground is plenty warm and no accums are expected. Most won't even see any flakes. Temps Fri will only rise into the mid 40s in the N and SW, but the downslope help over the SE will get them to the mid 50s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Breezy/windy and rather chilly for Halloween evening with showers continuing to spill to the southeast of Lake Erie. The gusts will start to diminish Fri night, but not go away. Trick or treat conditions locally look rather unpleasant with a wind- chilled temperature around 40 degrees. Collaborated with surrounding WFOs to increase wind gusts by 5-8 kts which places peak gusts in the 40-45 MPH range, tickling Wind Advisory criteria Friday into Friday evening. Chilly conditions (generally a few deg F below normal in most places) continue for the start of November with model guidance showing a reinforcing shot of cooler air driving increased shower activity downwind of Lake Erie across the Allegheny Front. Marginal temps may be supportive of rain/snow showers particularly in the highest elevations early next week. The ECMWF is starting to look a little more like the GFS for the Election Day time frame. That might mean a mature storm, much like the present one, will affect the Mid-Atlantic states again. The temps may be a little chillier, esp behind the (potential) system. Jury still out on this one. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... Widespread rain will continue through the early afternoon across the NE third of PA with ceilings fluctuating between IFR and low end MVFR. Heavy rain will continue to drop vsby to below 3 miles at times in this area. LLWS remains a concern through the early afternoon as a 45 to 55 knot low-level southeasterly jet traverses the region. Wind shear is expected through the early to mid afternoon hours, mainly at MDT, LNS, and IPT. A few thunderstorms will be possible into the afternoon, particularly near MDT and LNS, as modest instability develops. Some of these storms will be capable of producing wind gusts in excess of 40 knots. Outside of any thunderstorms, expect sustained winds of 10 to 15 knots, with gusts of 20 to 35 knots. Ceilings should rise to MVFR or VFR by late afternoon for all sites except for BFD where IFR ceilings are expected through the TAF period along with lingering showers. Winds become westerly overnight as low pressure exits to the north, allowing for the cloud cover to expand once again. MVFR or IFR ceilings are probable at all sites except MDT and LNS. Outlook... Fri-Sat...Windy Friday with WNW gusts of 30 to 35+ kts. Staying breezy Saturday with frequent showers downwind of Lake Erie. Sun...Low clouds could be persistent, particularly over the western half of the airspace. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Dangelo LONG TERM...NPB AVIATION...Lambert/Bauco
Hazardous weather outlook, Oct 30, 10:33 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1033 AM EDT Thu Oct 30 2025 PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056-063-064-311445- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Cumberland-Adams- 1033 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty West-Northwest winds between 35 and 45 mph Friday into Friday evening will follow the widespread, soaking rain of 1 to 2 inches today. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057>059-065-066-311445- Dauphin-Schuylkill-Lebanon-York-Lancaster- 1033 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds and even an isolated tornado are possible late this morning into the mid afternoon hours. Wind gusts may exceed 40 MPH at any time today, especially on the higher hill tops. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty West-Northwest winds between 35 and 45 mph Friday into Friday evening will follow our widespread, soaking rain of 1 to 2 inches today. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-033-311445- Cambria-Somerset- 1033 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Gusty West-Northwest winds between 35 and 45 mph will develop after midnight tonight and will continue Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty West-Northwest winds between 35 and 45 mph will occur during the day Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.